How To Distinguish Purging Or Breakout When Using Skin Care Products?
I have been running for a month, I use some by mi products (toner, facial soap, serum and cream), each of which contains tea tree oil, centella, AHA, BHA, PHA. Before using some by mi, I use a doctor’s cream from a beauty clinic. The condition of my face predominantly cheeks and red streaks. The reaction of using some bymi at the beginning of the pimples quickly dries up, the second week many pimples that appear simultaneously and mature, the face a little itchy when using this product. Week three, itching is still there, pimples that previously became dry, and new pimples still appear again but not too much. The itchy reaction on my face is good or not? Is this purging or what?
Thank you for the question.
Purging, or acne flaring, is a condition in which our skin adjusts to the products we just used so that there are reactions such as small pimples that are actually a sign that the product works on our skin. Meanwhile, breakout is a condition where our skin reacts with new products due to irritation, allergies, or even inflammation, which is a sign that we have to stop using the new product.
How do you distinguish between purging and breakout?
Purging is usually caused by products that contain substances that increase skin cell turnover, such as:
AHA, BHA (substances that contain acids such as glycolic acid, lactic acid, mandelic acid, salicylic acid, etc.)
Retinoids (retinol, tretinoin, isotretinoin, retinyl palmitate)
Substance, chemical / mechanical peels
These substances will increase the turnover of skin cells so that blackheads that are already on the surface in the skin will appear to be small pimples, and usually the location of these small pimples appear where you normally experience acne, so that if pimples appear in places that are not usually, it could be caused by irritation and inflammation due to breakout.
Purging usually occurs about one month after using a new product, but if it continues after 6-8 weeks, it means that the reaction is a skin irritation reaction, and you are advised to stop the product. And if there are other symptoms such as blisters on the skin, you can immediately consult a dermatologist.
Hopefully my information helps. thanks.